Baica’s general Euclidean algorithm (BGEA) and the solutions of Fermat’s Last Theorem

Malvina Baica
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132
Volume 1, 1995, Number 3, Pages 120—134
Download full paper: PDF, 10 Mb


Authors and affiliations

Malvina Baica
Department of Mathematics and Computer Science
The University of Wisconsin Whitewater
Wisconsin, 53190


The main intent in this paper is to solve Fermat’s last theorem (FLT) using the author’s modification of the Jacobi-Perron Algorithm (JPA) which holds for complex fields of any degree n (ACF) (defined later as Baica’s Generalized Euclidean Algorithm (BGEA)).


  • Euclidean algorithm
  • Jacobi-Perron algorithm (JPA)
  • Baica’s algorithm in a complex field
  • Baica’s generalized Euclidean algorithm
  • Hasse-Bernstein modification of JPA


  1. M. BAICA, An Algorithm in a complex field (ACF) and its applications to the calculation of units, Pacific J. Math. (1) 110 (1984) 21-40.
  2. M. BAICA, Approximation of irrationals, Internat. J. Math. Sci. (2) 8 (1985) 303-320.
  3. M. BAICA, Hermite’s Problem from the periodicity of (ACF)Algorithm, Bull. Numb. Theory, vol. XIV (1990) p. 57-67.
  4. M. BAICA, Diophantine equations and identities, Internat.J. ‘Math, and Math. Sci. vol.’ 8, no. 4(1985) 755-777.
  5. M. BAICA, More units from the periodicity of an Algorithm,Bull. Numb. Theory, vol. XII (1988), p. 81-89.
  6. M. BAICA, Halter-Koch units from the periodicity of (ACF)Algorithm. Bull. Numb. Theory, vol. XIII (1989), p. 73-79.
  7. M. BAICA, Hilbert’s demand for the Disclosure of units in algebraic number fields, Accepted for publication.
  8. M. BAICA, Pythagorean Triangles of equal areas, Internat.J. Math. Sci. (11) 4 (1988) 769-780.
  9. L. BERNSTEIN AND H. HASSE, Einheitenberechnung mittels des Jacobi-Perronschen Algorithmus. J. Reine. Angew. Math. 218 (1965), 51-69.
  10. L. BERNSTEIN, The Jacobi-Perron Algorithm, its Theory and Applications, Springer, Berlin-Heidelberg-New York, Zeit. Notes. Math. Vol. 207, 1971.
  11. L. BERNSTEIN, Representation of (Dn— d)1/n as a periodic continued fraction by Jacobi’s Algorithm, Math. Nachr. 29 (1965) 179-200.
  12. C. H. HERMITE, Letter to C. G. Jacobi, J. f. d. Reine.Angew. Math. 40 (1939) 286.
  13. C. G. J. JACOBI, Allgemeine Theorie der kettenbruchaehnlichen Algorithmen, in velchen jede Zahl aus drei vorhergehenden gebildet wird, J.f.d. reine angew. Math. 69 (1969(, 29-64.
  14. H. LONDON and R. FINKELSTEIN, On Mordell’s Equation. Bowling Green State University Press, Bowling Green 1973.
  15. O. PERRON, Grundlagen flier eine Theorie des Jacobischen Kettenbruchalgorithmus, Math. Ann. 64 (1907), 1-76.
  16. O. PERRON, Ein neues Konvergenzkriterium fur Jacobi-Ketten 2. Ordnung Arch. Math. Phys. (Reine 3) 17 (1911), 204-211.

Related papers

Cite this paper

Baica, M. (1995). Baica’s general Euclidean algorithm (BGEA) and the solutions of Fermat’s Last Theorem. Notes on Number Theory and Discrete Mathematics, 1(3), 120-134.

Comments are closed.